Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 31, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 6, 1995, 1:21 PM EDT for Saint Lucie County, Florida. It was in force for 54 min.
The area
The counties it named.
The facts
- Issued
- Apr 6, 1995, 1:21 PM EDT (17:21 UTC)
- Expired
- Apr 6, 1995, 2:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 061723 RRA SVRMLB FLC111-061815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 121 PM EDT THU APR 6 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 215 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST FLORIDA ...ST. LUCIE COUNTY AT 120 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS BUILDING ALONG THE ST LUCIE COUNTY COAST FROM FT PIERCE TO PORT ST LUCIE. PERSONS IN THESE AREAS SHOULD TAKE COVER IMMEDIATELY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE READY TO GO TO A SAFE PLACE IF SEVERE THUNDERSTORMS MOVE TOWARD YOUR AREA, ESPECIALLY IF YOU LIVE IN A MOBILE HOME. GLITTO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 9:31 AM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Apr 6, 9:31 AM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 931 AM EDT THU APR 6 1995 LOW LEVEL WINDS SLY THIS MORNING AND WITH SOME BREAKS IN CLOUDS MAY REACH NEAR 80 SOME AREAS. MID LEVEL DRYING AND STRONGER THAN NORMAL WINDS JUST ABOVE SURFACE MAY RESULT IN SOME STRONG TRW PRODUCING STRONG WINDS AND HAIL THIS AFTERNOON. WILL HIGHLIGHT IN ATO AND MENTION SOME STRONG TRW WITH GUSTY WINDS IN ZONES. OTHERWISE..WILL MAKE A FEW ADJUSTMENTS TO 1ST PERIOD BASED ON CURRENT TRENDS. @1...VOLUSIA @2...LAKE ORANGE OSCEOLA SEMINOLE @3...BREVARD INDIAN RIVER MARTIN ST LUCIE OKEECHOBEE GLITTO
In the hours before
Special weather statement, Apr 6, 11:09 AM EDT, 2 hours 12 minutes before
FLZ041-044>047-053-054-058-059-064-501-061630- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1109 AM EDT THU APR 6 1995 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... A DEVELOPING LOW PRESSURE AREA IN THE EASTERN GULF WILL MOVE ACROSS THE PENINSULA TONIGHT. A FRONTAL BOUNDARY WAS ACROSS CENTRAL FLORIDA LATE MORNING FROM AROUND CAPE CANAVERAL TO THE TAMPA AREA. SOUTH OF THIS BOUNDARY..TEMPERATURES WILL REACH NEAR 80 THIS AFTERNOON. AS THE WARM TEMPERATURES COMBINE WITH COOL AND DRY AIR AT MID LEVELS OF THE ATMOSPHERE..A FEW STORMS MAY BECOME STRONG THIS AFTERNOON. THUNDERSTORM COVERAGE AND INTENSITY IS EXPECTED TO BE GREATEST SOUTH OF ORLANDO AND CAPE CANAVERAL. THE MAIN THREAT FROM STRONGER STORMS WILL BE GUSTY WINDS OF 40 TO 50 MPH AND POSSIBLE HAIL. ADDITIONALLY.. ANY OF THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. PERSONS PLANNING TO BE OUTDOORS SHOULD MONITOR THE WEATHER THIS AFTERNOON. STORM SPOTTERS ARE ASKED TO RELAY ANY SIGNIFICANT WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE. GLITTO
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 11:39 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 51 min |
| Apr 5, 11:59 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 61 min |
| Apr 6, 6:30 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 40 min |
| Apr 6, 6:38 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 67 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.